On the Jager-Kaul theorem concerning harmonic maps

Hong, MC (2000) On the Jager-Kaul theorem concerning harmonic maps. Annales De L Institut Henri Poincare-analyse Non Lineaire, 17 1: 35-46. doi:10.1016/S0294-1449(99)00103-1


Author Hong, MC
Title On the Jager-Kaul theorem concerning harmonic maps
Journal name Annales De L Institut Henri Poincare-analyse Non Lineaire   Check publisher's open access policy
ISSN 0294-1449
Publication date 2000-01-01
Year available 2000
Sub-type Article (original research)
DOI 10.1016/S0294-1449(99)00103-1
Open Access Status Not Open Access
Volume 17
Issue 1
Start page 35
End page 46
Total pages 12
Publisher Elsevier BV
Language eng
Abstract In 1983, Jager and Kaul proved that the equator map u*(x) = (x/\x\,0) : B-n --> S-n is unstable for 3 less than or equal to n less than or equal to 6 and a minimizer for the energy functional E(u, B-n) = integral B-n \del u\(2) dx in the class H-1,H-2(B-n, S-n) with u = u* on partial derivative B-n when n greater than or equal to 7. In this paper, we give a new and elementary proof of this Jager-Kaul result. We also generalize the Jager-Kaul result to the case of p-harmonic maps.
Keyword Mathematics, Applied
Boundary-regularity
Sphere
Uniqueness
Stability
Minima
Ball
Q-Index Code C1
Q-Index Status Provisional Code
Institutional Status Unknown

Document type: Journal Article
Sub-type: Article (original research)
Collection: School of Physical Sciences Publications
 
Versions
Version Filter Type
Citation counts: TR Web of Science Citation Count  Cited 7 times in Thomson Reuters Web of Science Article | Citations
Google Scholar Search Google Scholar
Created: Mon, 13 Aug 2007, 21:38:47 EST